Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 102, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 28, 2007, 2:14 PM MDT for Laramie County, Wyoming. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2007, 2:14 PM MDT (20:14 UTC)
- Expired
- Jul 28, 2007, 2:45 PM MDT
- In force
- 31 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 9 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 282013 SVRCYS WYC021-282045- /O.NEW.KCYS.SV.W.0102.070728T2014Z-070728T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 214 PM MDT SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... THIS INCLUDES THE CITY OF CHEYENNE... * UNTIL 245 PM MDT * AT 207 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CHEYENNE...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN LARAMIE COUNTY AT 230 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4116 10468 4114 10487 4100 10484 4100 10456 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 282022 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 223 PM MDT SAT JUL 28 2007 WYC021-282045- /O.CON.KCYS.SV.W.0102.000000T0000Z-070728T2045Z/ LARAMIE WY- 223 PM MDT SAT JUL 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR SOUTH CENTRAL LARAMIE COUNTY... AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR FOX FARM-COLLEGE...OR ABOUT NEAR CHEYENNE...MOVING SOUTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN LARAMIE COUNTY AT 240 PM MDT REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4116 10468 4114 10487 4100 10484 4100 10456 $$ SOWKO
000 WWUS55 KCYS 282038 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 237 PM MDT SAT JUL 28 2007 WYC021-282047- /O.EXP.KCYS.SV.W.0102.000000T0000Z-070728T2045Z/ LARAMIE WY- 237 PM MDT SAT JUL 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LARAMIE COUNTY EXPIRES AT 245 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. ALTHOUGH THE WARNING WILL BE ALLOWED TO EXPIRE...THUNDERSTORMS WITH SMALL HAIL...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING WILL STILL BE POSSIBLE. IN FACT...THE STORMS HAVE THE CAPABILITY OF INTENSIFYING AGAIN THROUGH THE AFTERNOON...THUS MORE SEVERE THUNDERSTORM OR FLOOD ADVISORIES ARE POSSIBLE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4116 10468 4114 10487 4100 10484 4100 10456 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:17 AM MDT, 9 hours 57 minutes earlier.
Area forecast discussion, Jul 28, 4:17 AM MDT, 9 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 417 AM MDT SAT JUL 28 2007 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... ANOTHER DAMP DAY IN STORE FOR AREAS ALONG AND EAST OF THE LARAMIE RANGE TODAY. AREA RAOBS AT 00Z CONTINUE TO INDICATE PWATS OF AROUND AN INCH WHICH IS ROUGHLY 150 TO 200 PERCENT ABOVE SEASONAL NORMALS. IN THE MID/UPPER LEVELS...A H5 SHORTWAVE EXTENDED FROM THE NORTHEAST TO SOUTHWEST CORNER OF WYOMING EARLY THIS MORNING. THIS FEATURE WAS INTERACTING WITH THE VERY MOIST AIR MASS IN PLACE TO PRODUCE ONGOING CONVECTION ACROSS THE SOUTHERN NEBRASKA PANHANDLE. 00Z MODELS HAD QPF FIELDS TOO FAR NORTH INTO ERN ZONES OF THE CWA. CURRENT SATELLITE TRENDS DEPICT THE LARGE AREA OF CONVECTIVE PRECIPITATION EXTENDING FROM CHEYENNE COUNTY AND SOUTHEAST. EVEN THOUGH THE QPF FIELDS WERE DEPICTED POORLY...STILL HAVE THE RIGHT IDEA IN MOVING THE MCS SLOWLY EAST AND SOUTHEAST WITH TIME. SO EXPECT RATHER LIMITED CONVECTIVE COVERAGE THIS MORNING WITH THE EXCEPTION OF THE SOUTHERN NEBRASKA PANHANDLE. LOW CLOUDS ALSO HANGING IN ACROSS THE CWA. THESE WILL DESCEND INTO PATCHY FOG THIS MORNING. LOW CLOUDS AND FOG WILL BURN OFF BY MID MORNING GIVING WAY TO MORE SUNSHINE THIS PM. SOLAR INSOLATION WILL DESTABILIZE THE ATMOSPHERE ONCE AGAIN THIS AFTERNOON PROVIDING ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS. MODIFIED SOUNDINGS THIS AFTERNOON AT LOCATIONS EAST OF THE LARAMIE RANGE INDICATE LIS OF -3 TO -4 AND CAPES OF 800 TO 1000 J/KG. THUNDERSTORMS MAY BECOME STRONG AS A RESULT...WITH SMALL HAIL AND WIND GUSTS TO 40 MPH. HEAVY RAIN WILL AGAIN BE A CONCERN AS AFTERNOON STORM MOTIONS ARE LESS THAN 10 KNOTS. HOWEVER...COVERAGE WILL BE LESS AS THE AIR MASS AND PWATS DRY THROUGH THE DAY. SHOWERS MAY LINGER TONIGHT OVER SOUTHEAST ZONES. THE COLUMN WILL SLOWLY DRY THROUGH SUNDAY AS WELL. HOWEVER...ISOLATED AFTERNOON AND EVENING CONVECTION WILL STILL BE POSSIBLE IN SOUTHERN AND SOUTHEAST ZONES. BY SUNDAY NIGHT...THE UPPER HIGH BEGINS TO BUILD FURTHER INTO WRN ZONES...BRINGING AN END TO PRECIPITATION POSSIBILITIES SUNDAY NIGHT. TEMPERATURES WILL WARM INTO THE 70S TO LOW 80S TODAY. WARMEST TEMPERATURES WILL BE FOUND ACROSS NORTHERN AND WESTERN LOCATIONS WHERE SUNSHINE MINUTES WILL BE GREATEST. ANOTHER SEVERAL DEGREES OF WARMING WILL OCCUR ON SUNDAY RETURNING TEMPERATURES TO MORE SEASONAL LEVELS. .LONG TERM...MONDAY THROUGH FRIDAY... THE UPPER RIDGE AXIS WILL MOVE OVER THE UPPER GREAT LAKES REGION ON MON. MONSOONAL MOISTURE WILL BE LIMITED TO CARBON COUNTY...SO WILL MENTION A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS IN THIS AREA...WITH DRY CONDITIONS ACROSS THE REST OF THE CWA. THE UPPER RIDGE WILL GET FLATTENED ON TUES BY AN UPPER TROUGH MOVING ACROSS SOUTHERN CANADA. THIS WILL ALLOW MONSOONAL MOISTURE TO SPREAD FARTHER EAST ACROSS THE CWA...SO WILL GO WITH A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS IN THE VICINITY OF THE LARAMIE RANGE AND WEST. THE UPPER RIDGE WILL REBUILD ACROSS THE ROCKIES ON WED. A DISTURBANCE WILL MOVE SOUTHEAST ACROSS THE CWA WED AND A WEAK FRONTAL BOUNDARY WILL MOVE ACROSS THE AREA. MID LEVEL MOISTURE WILL INCREASE WITH THE DISTURBANCE AND BOUNDARY. THIS WILL RESULT IN A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS MUCH OF THE CWA. THE UPPER RIDGE AXIS WILL MOVE EAST ACROSS THE CWA THUR...ALLOWING MORE MOISTURE TO MOVE INTO THE AREA FROM THE SOUTH...RESULTING IN A CONTINUED CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE FORECAST AREA. THE UPPER RIDGE WILL ONCE AGAIN GET FLATTENED ON FRIDAY BY ANOTHER UPPER TROUGH MOVING ACROSS SOUTHERN CANADA. WILL KEEP A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS IN THE FORECAST FOR MAINLY THE LARAMIE RANGE AND WEST. HIGH TEMPERATURES WILL BE FROM 3 TO 6 DEGREES ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION... VFR CONDITIONS WILL PREVAIL WEST OF THE LARAMIE RANGE TODAY. EAST OF THE LARAMIE RANGE AREA OF IFR CONDITIONS WILL PREVAIL THIS MORNING IN RAIN SHOWERS AT KSNY...AND LOW CLOUDS AND FOG IN KCYS...KBFF...AND KCDR. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AT TERMINALS EAST OF THE LARAMIE RANGE. LOW CLOUDS AND FOG CAN BE EXPECTED TO ROLL IN ONCE AGAIN LATER TONIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...HAHN LONG TERM....KMD
Hazardous weather outlook, Jul 28, 10:45 AM MDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT SAT JUL 28 2007 WYZ061>066-291130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1045 AM MDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND FOR THE MOUNTAINS OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ONLY ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE MAIN THREAT WITH THE STORMS WILL BE BRIEF WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059-060-067>070-291130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1045 AM MDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MID EVENING. WHILE THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE... SOME OF THEM WILL PRODUCE HEAVY RAIN...SMALL HAIL AND BRIEF WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS SUNDAY AND AGAIN WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:19 PM MDT | Flash Flood Warning | CYS | Laramie | 116 min |
| Jul 27, 7:19 PM MDT | Flash Flood Warning | CYS | Laramie | 116 min |
| Jul 27, 9:05 PM MDT | Flash Flood Warning | CYS | Laramie | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.